Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 107, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 18, 2009, 2:43 PM CDT for Adair County, Delaware County, Oklahoma; Benton County, Washington County, Arkansas. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2009, 2:43 PM CDT (19:43 UTC)
- Expired
- Apr 18, 2009, 3:30 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Benton County, AR, Washington County, AR, Adair County, OK, Delaware County, OK
The radar
The Western Arkansas radar (KSRX), 96 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 20 J/kg
- Mixed-layer CIN
- -158 J/kg
- Mixed-layer LCL
- 1091 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 189 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 2:43 PM CDT, 0 minutes earlier.
Area forecast discussion, Apr 18, 2:43 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 243 PM CDT SAT APR 18 2009 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER PORTIONS OF NORTHEASTERN OKLAHOMA AND NORTHWEST ARKANSAS. A FEW BREAKS IN THE CLOUDS HAVE ALLOWED FOR ADDITIONAL DESTABILIZATION ACROSS THIS AREA WITH LIFTED INDICES AROUND -6 DEG C SOUTH OF TULSA. A FEW OF THESE STORMS COULD CONTINUE TO INTENSIFY THROUGH THE AFTERNOON HOURS WITH THE THREAT FOR LARGE HAIL. THE GREATER SEVERE WEATHER THREAT WILL LIKELY OCCUR THIS EVENING AS STORMS DEVELOP ALONG COLD FRONT/DRY LINE AND PUSH INTO NORTHEAST OKLAHOMA. MID LEVEL LAPSE RATES WILL CONTINUE TO STEEPEN ACROSS AFOREMENTIONED AREA THIS EVENING INTO THE OVERNIGHT HOURS AS VERY COLD 500 MB AIR SWINGS AROUND BASE OF UPPER LOW. RAIN WITH A FEW EMBEDDED THUNDERSTORMS WILL LIKELY CONTINUE ON THE BACKSIDE OF SYSTEM INTO SUNDAY ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BEFORE SHIFTING EAST BY LATE AFTERNOON. REMAINDER OF THE FORECAST GENERALLY STAYED CLOSE TO THE MAV/MEX GUIDANCE. RAIN CHANCES WILL REMAIN LOW THROUGH MUCH OF NEXT WEEK WITH WARMING TREND AS UPPER RIDGE BUILDS OVER THE CENTRAL/SOUTHERN PLAINS. && .PRELIMINARY POINT TEMPS/POPS... TUL 53 66 47 69 / 70 30 0 0 FSM 56 68 46 69 / 70 30 10 0 MLC 52 69 45 71 / 50 10 10 0 BVO 50 65 44 70 / 90 40 0 0 FYV 51 63 41 64 / 90 40 0 0 BYV 52 62 42 63 / 90 50 10 0 MKO 52 66 44 69 / 60 20 0 0 MIO 53 65 44 67 / 90 40 0 0 F10 50 65 45 70 / 60 20 10 0 HHW 54 69 48 72 / 40 10 10 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...22 LONG TERM....12
Hazardous weather outlook, Apr 18, 12:51 PM CDT, 1 hour 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 1251 PM CDT SAT APR 18 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-191000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 1250 PM CDT SAT APR 18 2009 ...STRONG TO SEVERE STORMS POSSIBLE THIS AFTERNOON AND EVENING... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. FLASH FLOOD. RISK...LIMITED. AREA...NORTHWEST ARKANSAS. ONSET...LATE AFTERNOON. DISCUSSION... AS A STRONG UPPER LOW APPROACHES FROM THE WEST... TEMPERATURES ALOFT CONTINUE TO DRAMATICALLY COOL. AT THE SAME TIME... SURFACE TEMPERATURES ARE HEATING UP... AIDED BY THINNING CLOUD COVER. THIS IS A PRESCRIPTION FOR STRONG STORMS CONTAINING LARGE HAIL. THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THIS AFTERNOON ALONG THE DRYLINE WEST OF OUR AREA AND WILL RAPIDLY STRENGTHEN. THIS ACTIVITY WILL TRANSLATE EASTWARD AS THE AFTERNOON AND EVENING PROGRESSES. THE HIGH DEGREE OF INSTABILITY AND ADEQUATE SHEAR WILL COMPENSATE FOR LESS THAN IMPRESSIVE LOW LEVEL MOISTURE FOR SUPERCELL DEVELOPMENT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL. MONDAY...NO HAZARDS. TUESDAY...NO HAZARDS. WEDNESDAY...NO HAZARDS. THURSDAY...NO HAZARDS. FRIDAY...NO HAZARDS. EXTENDED DISCUSSION... THUNDERSTORM CHANCES WILL CONTINUE INTO SUNDAY AS THE CORE OF THE UPPER LOW PASSES OVER THE REGION. A LACK OF BOTH INSTABILITY AND WIND SHEAR WILL LIMIT THE SEVERE WEATHER POTENTIAL ON SUNDAY. THE REMAINDER OF THE WORK WEEK WILL REMAIN DRY AND MILD AS STRONG HIGH PRESSURE BUILDS ACROSS THE CENTRAL UNITED STATES. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 6:10 AM CDT | Special Weather Statement | TSA | Osage | 50 min |
| Apr 18, 6:46 AM CDT | Special Weather Statement | TSA | Washington | 44 min |
| Apr 18, 2:55 PM CDT | Severe Thunderstorm Warning | TSA | Adair, Delaware | 65 min |
| Apr 18, 3:09 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Nowata, Ottawa, Rogers | 66 min |
| Apr 18, 3:48 PM CDT | Severe Thunderstorm Warning | TSA | Craig, Rogers | 57 min |
| Apr 18, 4:21 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 54 min |
| Apr 18, 4:57 PM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee | 63 min |
| Apr 18, 5:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee | 59 min |
| Apr 18, 5:11 PM CDT | Severe Thunderstorm Warning | TSA | Okmulgee | 64 min |
| Apr 18, 5:21 PM CDT | Areal Flood Advisory | TSA | Ottawa | 54 min |
| Apr 18, 5:24 PM CDT | Special Weather Statement | TSA | Delaware | 51 min |
| Apr 18, 5:26 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Apr 18, 5:34 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 56 min |
| Apr 18, 5:47 PM CDT | Special Weather Statement | TSA | McIntosh | 43 min |
| Apr 18, 5:55 PM CDT | Areal Flood Advisory | TSA | Cherokee, Muskogee, Wagoner | 2 hr |
| Apr 18, 6:03 PM CDT | Flash Flood Warning | TSA | Cherokee, Muskogee, Wagoner | 3 hr |
| Apr 18, 6:15 PM CDT | Special Weather Statement | TSA | Pittsburg | 45 min |
| Apr 18, 6:36 PM CDT | Special Weather Statement | TSA | Muskogee | 39 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.